| Catalog Number |
RBY2C0620 |
| Medical Device Problem Codes |
Retraction Problem (1536); Detachment of Device or Device Component (2907); Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/20/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils.During the procedure, the physician attempted to implant a ruby coil into the target vessel and reported that it would not anchor.The ruby coil was then retracted.However, while retracting the ruby coil back into its introducer sheath, the physician reported difficulty re-sheathing.The physician decided to pull the ruby coil with greater force away from the microcatheter and subsequently the ruby coil became detached partly within its introducer sheath and partly over the sterile field.The ruby coil and introducer sheath were then discarded and the procedure was completed using a pod6 and the same microcatheter.There was no report of an adverse effect to the patient.